MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 10FR 43IN W STY YPORT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884721088E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the patient ng tube broke into two pieces and piece needed to be removed from inside the patient surgically.The tube was not clogged, the nurse heard a gurgling sound when delivering meds to patient.This is the second time this has occurred with this patient.This tube was inserted on (b)(6) following first incident and broke again on (b)(6).The staff further stated that they think the tubes that are breaking are more pliable than normal and seem to be softer.Additional information was received from the customer and stated that the nurse heard a pop and gurgling when pushing meds, feeds were discontinued, and patient expired shortly after.Per customer, cause of death was due to patient's underlying condition and not related to the nasogastric tube (ngt).
 
Additional Manufacturer Narrative
Since a lot number was not provided, the device history record review could not be performed.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One sample was received for the evaluation.The sample arrived was widely used with a dark color, it was observed that in 1 parts of the tube a kind of balloon was inflated, the sample did not arrive broken.The reported condition was confirmed; however, the condition was not confirmed as originating at the manufacturing site.A walk through of the manufacturing process was performed showing all process and controls were found properly followed.The definitive root cause of the reported issue could not be determined.This complaint will be used for tracking and trending purposes.

Brand Name
ENTRFLX 10FR 43IN W STY YPORT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19262174
Report Number9612030-2024-00064
Device Sequence Number14098707
Product Code KNT
UDI-Device Identifier10884521582996
UDI-Public10884521582996
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8884721088E
Device Catalogue Number8884721088E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown